Alert archive / Utah / High Wind Watches in 2014
High Wind Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Apr 20, 2014, 3:47 PM MDT. It took effect at Apr 22, 2014, 8:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2014, 3:47 PM MDT (21:47 UTC)
- In effect from
- Apr 22, 2014, 8:00 AM MDT
- Expired
- Apr 21, 2014, 3:36 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
876 WWUS75 KSLC 202147 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 347 PM MDT SUN APR 20 2014 ...VERY STRONG WINDS EXPECTED TUESDAY... .A POWERFUL COLD FRONT WILL TRACK INTO WESTERN UTAH TUESDAY AFTERNOON...THEN PROGRESS THROUGH THE REMAINDER OF THE STATE TUESDAY NIGHT. VERY STRONG SOUTHWEST WINDS WILL RAMP UP TUESDAY MORNING ACROSS THE WESTERN VALLEYS AHEAD OF THIS FRONT...PEAKING IN THE AFTERNOON HOURS. ONE TO TWO HOURS OF STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THIS FRONT INTO TUESDAY EVENING BEFORE DISSIPATING. UTZ005-211300- /O.NEW.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 347 PM MDT SUN APR 20 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS * WINDS...SOUTH WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH INTO THE AFTERNOON. NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH LATE AFTERNOON INTO THE EVENING BEHIND THE FRONT. * TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND PEAKING IN THE EARLY AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST LATE AFTERNOON INTO THE EVENING THEN DIMINISH. * IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG INTERSTATE 80. HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ002>004-014>016-211300- /O.NEW.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 347 PM MDT SUN APR 20 2014 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AFFECTED AREA...THE NORTHERN...CENTRAL AND SOUTHERN WASATCH FRONT. SANPETE/SEVIER VALLEYS...WEST CENTRAL UTAH...SOUTHWEST UTAH. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. FOR THE SALT LAKE...TOOELE AND UTAH VALLEY AREAS...WINDS WILL SWITCH TO THE NORTHWEST LATE AFTERNOON OR EARLY EVENING 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. * TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND PEAKING DURING THE AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST LATE AFTERNOON OR EARLY EVENING THEN DIMINISH. * IMPACTS...DANGEROUS CROSSWINDS ACROSS ALL EAST TO WEST ORIENTED ROADWAYS...ESPECIALLY US HIGHWAY 6 AND STATE HIGHWAY 50 IN WEST CENTRAL UTAH. HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR MOVED INTO A PROTECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
609 WWUS75 KSLC 211012 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 412 AM MDT MON APR 21 2014 ...VERY STRONG WINDS EXPECTED TUESDAY... .A POWERFUL COLD FRONT WILL TRACK INTO WESTERN UTAH TUESDAY AFTERNOON...THEN PROGRESS THROUGH THE REMAINDER OF THE STATE TUESDAY NIGHT. VERY STRONG SOUTHWEST WINDS WILL RAMP UP TUESDAY MORNING ACROSS THE WESTERN VALLEYS AHEAD OF THIS FRONT...PEAKING IN THE AFTERNOON HOURS. STRONG NORTHWEST WINDS ARE EXPECTED BEHIND THIS FRONT INTO TUESDAY EVENING BEFORE DISSIPATING. UTZ002>005-212300- /O.CON.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE 412 AM MDT MON APR 21 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * AFFECTED AREA...THE WASATCH FRONT ALONG WITH THE GREAT SALT LAKE DESERT AND MOUNTAINS * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH LATE TUESDAY MORNING INTO TUESDAY AFTERNOON...SWITCHING TO THE NORTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH LATE TUESDAY AFTERNOON THROUGH EARLY EVENING. * TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND PEAKING IN THE EARLY AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST LATE AFTERNOON INTO THE EVENING THEN DIMINISH. * IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG ALL EAST-WEST ORIENTED ROADWAYS INCLUDING 80. HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR MOVED INTO A PROTECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ UTZ014>016-212300- /O.CON.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 412 AM MDT MON APR 21 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * AFFECTED AREA...THE SANPETE/SEVIER VALLEYS ALONG WITH WEST CENTRAL AND SOUTHWEST UTAH. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...SOUTH WINDS INCREASING TUESDAY MORNING BEFORE PEAKING DURING THE AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST DURING THE EVENING AND DIMINISH. * IMPACTS...DANGEROUS CROSSWINDS ACROSS ALL EAST TO WEST ORIENTED ROADWAYS...ESPECIALLY US HIGHWAY 6 AND STATE HIGHWAY 50 IN WEST CENTRAL UTAH. HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR MOVED INTO A PROTECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
724 WWUS75 KSLC 212136 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 336 PM MDT MON APR 21 2014 ...VERY STRONG WINDS EXPECTED TUESDAY... .A POWERFUL COLD FRONT WILL TRACK INTO WESTERN UTAH TUESDAY AFTERNOON...THEN PROGRESS THROUGH THE REMAINDER OF THE STATE TUESDAY NIGHT. VERY STRONG SOUTHWEST WINDS WILL RAMP UP TUESDAY MORNING ACROSS THE WESTERN VALLEYS AHEAD OF THIS FRONT...PEAKING IN THE AFTERNOON HOURS. STRONG NORTHWEST WINDS ARE EXPECTED CONTINUE FOR A FEW HOURS BEHIND THIS FRONT. UTZ002>005-220715- /O.UPG.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/ /O.NEW.KSLC.HW.W.0004.140422T1400Z-140423T0300Z/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE 336 PM MDT MON APR 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE WASATCH FRONT ALONG WITH THE GREAT SALT LAKE DESERT AND MOUNTAINS * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH LATE TUESDAY MORNING INTO TUESDAY AFTERNOON...SWITCHING TO THE NORTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH LATE TUESDAY AFTERNOON THROUGH EARLY EVENING. * TIMING...SOUTH WINDS INCREASING THROUGH THE MORNING HOURS AND PEAKING IN THE EARLY AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST MID AFTERNOON CONTINUING INTO THE EVENING THEN DIMINISH. * IMPACTS...DANGEROUS CROSSWINDS ARE EXPECTED ALONG ALL EAST- WEST ORIENTED ROADWAYS INCLUDING 80. HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR MOVED INTO A PROTECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS && $$ UTZ014>016-220715- /O.UPG.KSLC.HW.A.0004.140422T1400Z-140423T0300Z/ /O.NEW.KSLC.HW.W.0004.140422T1400Z-140423T0300Z/ SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 336 PM MDT MON APR 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE SANPETE/SEVIER VALLEYS ALONG WITH WEST CENTRAL AND SOUTHWEST UTAH. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...SOUTH WINDS INCREASING TUESDAY MORNING BEFORE PEAKING DURING THE AFTERNOON. WINDS WILL SWITCH TO THE NORTHWEST DURING THE EVENING AND DIMINISH. * IMPACTS...DANGEROUS CROSSWINDS ACROSS ALL EAST TO WEST ORIENTED ROADWAYS...ESPECIALLY US HIGHWAY 6 AND STATE HIGHWAY 50 IN WEST CENTRAL UTAH. HIGH PROFILE VEHICLES AND TRAILERS WILL BE MOST SUSCEPTIBLE TO THESE WINDS. BLOWING DUST WILL LIKELY REDUCE VISIBILITIES AT TIMES. OUTDOOR ITEMS SUCH AS TRAMPOLINES AND LAWN FURNITURE SHOULD BE EITHER SECURED OR MOVED INTO A PROTECTED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ013-019>021-220715- /O.NEW.KSLC.WI.Y.0016.140422T1400Z-140423T0300Z/ SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE... KANAB...ESCALANTE...BULLFROG 336 PM MDT MON APR 21 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT TUESDAY. * AFFECTED AREA...THE SOUTHWEST...CENTRAL...AND EAST CENTRAL VALLEYS OF UTAH. THIS AREA INCLUDES THE LAKE POWELL AND GLEN CANYON RECREATION AREA AND THE SAN RAFAEL SWELL. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...WINDS WILL INCREASE DURING THE MORNING AND PEAK DURING THE AFTERNOON. WINDS WILL DIMINISH OVERNIGHT BEHIND THE COLD FRONT. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ACROSS ALL EAST-WEST ORIENTED ROUTES AND BLOWING DUST WILL HAVE THE POTENTIAL TO REDUCE VISIBILITIES. HAZARDOUS BOATING CONDITIONS ARE EXPECTED ON LAKE POWELL AND OTHER AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. && $$ UTZ011-012-220715- /O.NEW.KSLC.WI.Y.0016.140423T0000Z-140423T1200Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 336 PM MDT MON APR 21 2014 ...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 AM MDT WEDNESDAY. * AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY IN NORTHEAST UTAH. * WINDS...SUSTAINED WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING...INCREASING TUESDAY EVENING BEHIND THE COLD FRONT. REMAINING STRONG INTO EARLY WEDNESDAY MORNING BEFORE DIMINISHING. * IMPACTS...STRONG AND GUSTY CROSS WINDS WILL IMPACT TRAVEL... ESPECIALLY ALONG HIGHWAY 10 SOUTH OF PRICE WHERE STRONG CROSSWINDS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 20, 10:45 AM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 20, 10:45 AM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1045 AM MDT SUN APR 20 2014 .SYNOPSIS...A WEAK STORM SYSTEM WILL MOVE SLOWLY OUT OF THE REGION LATE TODAY. A WARM SOUTHWEST FLOW WILL DEVELOP MONDAY BRINGING UNSEASONABLY WARM TEMPERATURES TO THE REGION. A COLD SPRING STORM WILL IMPACT THE AREA TUESDAY AND WEDNESDAY. && .DISCUSSION...WEAK SURFACE COLD FRONT IS PUSHING SOUTH INTO CENTRAL UTAH THIS MORNING. DRIER AIR AND LOCALLY BREEZY NORTHWEST WINDS ARE OVERSPREADING NORTHWEST UTAH BEHIND THE FRONT. WITH A LITTLE COOL ADVECTION BEHIND THE FRONT...EXPECT MAXIMUM TEMPERATURES TO BE A FEW DEGREES BELOW YESTERDAY/S READINGS ACROSS CENTRAL AND NORTHERN UTAH...ALTHOUGH TEMPERATURES WILL STILL BE A BIT ABOVE NORMAL. SOUTH AND EAST OF THE BOUNDARY...NAM INDICATES THAT MODEST SBCAPE OF 100-250 J/KG AND WEAKLY NEGATIVE LIFTED INDEX VALUES WILL DEVELOP TODAY. WITH SUFFICIENT MOISTURE STILL IN PLACE...EXPECT SCATTERED MOUNTAIN AND ISOLATED VALLEY SHOWERS TO DEVELOP THIS AFTERNOON. GIVEN THE INSTABILITY PROFILE ANTICIPATE A FEW WEAK THUNDERSTORMS AS WELL. CONVECTION IS EXPECTED TO DISSIPATE QUICKLY THIS EVENING AS INSTABILITY DIMINISHES. TONIGHT SHORTWAVE RIDGING BUILDS QUICKLY INTO THE AREA AND FLOW ALOFT BACKS SHARPLY. THIS SETS UP A PERIOD OF STRONG WARM ADVECTION WHICH WILL LEAD TO AN UNSEASONABLY WARM DAY ON MONDAY. UPDATED TO ADD GUSTY NORTHWEST WINDS BEHIND FRONT ACROSS NORTHWEST UTAH AND TO ADJUST SKY COVER FOR CURRENT AND EXPECTED TRENDS. ONLY MADE MINOR ADJUSTMENTS TO POPS TO EXPAND COVERAGE OF SLIGHT CHANCE AREA A BIT IN SOUTHWEST UTAH GIVEN DEPICTIONS IN HRRR MODEL RUNS THIS MORNING AND PRESENCE OF LINGERING INSTABILITY IN THIS AREA. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY WITH SOME SCATTERED CLOUDS. NORTHWEST WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST AROUND 03-04Z. && && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...GRAHAM AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 20, 2:45 AM MDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT SUN APR 20 2014 UTZ001>016-019>021-517-518-WYZ021-211300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 245 AM MDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR EAST CENTRAL AND SOUTHERN UTAH INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTHERLY WINDS ARE EXPECTED TO INCREASE TUESDAY AHEAD OF A VIGOROUS STORM SYSTEM. THESE WINDS COULD BECOME QUITE STRONG AND GUSTY TUESDAY AFTERNOON AND EVENING...PARTICULARLY OVER WESTERN UTAH. THE WINDS WILL ALSO RESULT IN VERY WARM TEMPERATURES ACROSS THE ENTIRE AREA. A SHARP COLD FRONT IS FORECAST TO CROSS THE REGION LATE TUESDAY AFTERNOON AND TUESDAY NIGHT BRINGING IN MUCH COLDER AIR AND THE THREAT OF SHOWERS...PRIMARILY OVER NORTHERN UTAH. ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE NORTHERN MOUNTAINS AND BENCHES...WITH SNOW POSSIBLE TO THE VALLEY FLOORS WELL. STRONG WINDS WILL CONTINUE...BECOMING GUSTY OUT OF THE NORTHWEST BEHIND THE COLD FRONT. THERE IS A POTENTIAL OF A HARD FREEZE BY THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Apr 20, 3:46 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 346 PM MDT SUN APR 20 2014 UTZ001>016-019>021-517-518-WYZ021-211100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO... NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY... HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON...EVANSTON 346 PM MDT SUN APR 20 2014 ...SPRING STORM FOR TUESDAY AND WEDNESDAY... A SIGNIFICANT SPRING STORM WILL IMPACT THE REGION TUESDAY AND WEDNESDAY. AHEAD OF THE STORM...STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA TUESDAY WITH THE STRONGEST WINDS ACROSS THE WESTERN VALLEYS. STRONG NORTHWEST WINDS ARE ALSO POSSIBLE ACROSS THE NORTHWEST DESERTS AND INTO THE WASATCH FRONT BEHIND THE COLD FRONT THAT IS FORECAST TO CROSS THIS AREA TUESDAY AFTERNOON AND EARLY EVENING. COLDER AIR WILL SPREAD INTO THE REGION TUESDAY NIGHT AND REMAIN THROUGH WEDNESDAY. ACCUMULATING SNOWFALL IS POSSIBLE IN THE NORTHERN MOUNTAINS TUESDAY NIGHT THROUGH WEDNESDAY MORNING. SNOW LEVELS COULD REACH THE NORTHERN VALLEYS...BUT WITH LITTLE OR NO ACCUMULATION. FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE FAR NORTH WEDNESDAY MORNING AND IN THE COLDER LOCATIONS ACROSS MUCH OF THE AREA THURSDAY MORNING. TEMPERATURES WILL RETURN TO NEAR SEASONAL NORMALS THURSDAY. MONITOR NOAA WEATHER RADIO...YOUR LOCAL MEDIA...AND SOCIAL MEDIA SOURCES FOR THE LATEST UPDATES ON THIS STORM. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
High Wind Watches in Utah, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.